EconPapers    
Economics at your fingertips  
 

GMM with Many Moment Conditions

Chirok Han and Peter Phillips

Econometrica, 2006, vol. 74, issue 1, 147-192

Abstract: This paper provides a first order asymptotic theory for generalized method of moments (GMM) estimators when the number of moment conditions is allowed to increase with the sample size and the moment conditions may be weak. Examples in which these asymptotics are relevant include instrumental variable (IV) estimation with many (possibly weak or uninformed) instruments and some panel data models that cover moderate time spans and have correspondingly large numbers of instruments. Under certain regularity conditions, the GMM estimators are shown to converge in probability but not necessarily to the true parameter, and conditions for consistent GMM estimation are given. A general framework for the GMM limit distribution theory is developed based on epiconvergence methods. Some illustrations are provided, including consistent GMM estimation of a panel model with time varying individual effects, consistent limited information maximum likelihood estimation as a continuously updated GMM estimator, and consistent IV structural estimation using large numbers of weak or irrelevant instruments. Some simulations are reported. Copyright The Econometric Society 2006.

Date: 2006
References: Add references at CitEc
Citations: View citations in EconPapers (73)

Downloads: (external link)
http://hdl.handle.net/10.1111/j.1468-0262.2006.00652.x link to full text (text/html)
Access to full text is restricted to subscribers.

Related works:
Working Paper: GMM with Many Moment Conditions (2005) Downloads
Working Paper: GMM with Many Moment Conditions (2004) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ecm:emetrp:v:74:y:2006:i:1:p:147-192

Ordering information: This journal article can be ordered from
https://www.economet ... ordering-back-issues
econometrica@econometricsociety.org

Access Statistics for this article

Econometrica is currently edited by Guido Imbens

More articles in Econometrica from Econometric Society Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery (contentdelivery@wiley.com).

 
Page updated 2025-03-24
Handle: RePEc:ecm:emetrp:v:74:y:2006:i:1:p:147-192